6 doctors weighed in:

I have been using the nicotine patch to quit smoking, sometimes when I put it on my arms, my arms start to ache. Is this normal?

6 doctors weighed in
Dr. Jerome Litt
Dermatology
4 doctors agree

In brief: NICOTINE PATCHES

Burning, redness, and itching can occur when using nicotine patches.
These are not uncommon side effects. If its not too bothersome, and if it's helping you to stop smoking, i would recommend you continue.

In brief: NICOTINE PATCHES

Burning, redness, and itching can occur when using nicotine patches.
These are not uncommon side effects. If its not too bothersome, and if it's helping you to stop smoking, i would recommend you continue.
Dr. Jerome Litt
Dr. Jerome Litt
Thank
Dr. Susan Woods
Internal Medicine

In brief: Put somewhere else

Nicotine patches cause the chemical nicotine to be absorbed through your skin into your blood.
This can vary person to person. Pain in a muscle or join can happen, and should go away taking off the patch. Try using it on your abdomen instead. If that doesn't help, use short-acting nicotine gum or lozenge. If not going away taking off patch, see a doc.

In brief: Put somewhere else

Nicotine patches cause the chemical nicotine to be absorbed through your skin into your blood.
This can vary person to person. Pain in a muscle or join can happen, and should go away taking off the patch. Try using it on your abdomen instead. If that doesn't help, use short-acting nicotine gum or lozenge. If not going away taking off patch, see a doc.
Dr. Susan Woods
Dr. Susan Woods
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors